Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 19, 2021, 8:24 PM CDT for Andrews County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 19, 2021, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS84 KMAF 200124 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 824 PM CDT Mon Jul 19 2021 TXZ050-200215- Andrews TX- 824 PM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREWS COUNTY UNTIL 915 PM CDT... At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles east of Eunice, moving south at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Frankel City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3252 10292 3249 10273 3220 10271 3226 10304 TIME...MOT...LOC 0124Z 012DEG 8KT 3243 10284 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:20 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 6:20 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 620 PM CDT Mon Jul 19 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 617 PM CDT Mon Jul 19 2021 TS has diminished across the area with the exception of HOB which may have TS for the next couple of hours. Scattered showers may develop later tonight near CNM but otherwise the threat for convection at the TAF sites is low. Light northeast winds to southeast winds are expected the next 24 hours. Hennig && .SHORT TERM... (This afternoon through Tuesday night) Issued at 138 PM CDT Mon Jul 19 2021 An upper ridge is over the Rocky Mountains with West Texas and Southeast New Mexico on the backside of the ridge. Showers and thunderstorms are currently developing and moving across the area along a frontal boundary just north of the Pecos River. Convection is also developing from the Guadalupe Mountains to the Davis Mountains. Rich low-level moisture is across West Texas and Southeast New Mexico contributing to the additional development of showers and storms. The main threats with these storms will be brief, heavy rain and gusty winds. Temperatures are expected to be similar to yesterday with highs below normal. The upper ridge will be centered over the Four Corners Region on Tuesday and will extend into the central and northern Plains. This will allow the upper winds to become more northeasterly across West Texas and Southeast New Mexico. Temperatures will be a little cooler tomorrow across the area as the surface high gets closer. Showers and thunderstorms will again be possible but are expected to be less numerous. && .LONG TERM... (Wednesday through Sunday) Issued at 138 PM CDT Mon Jul 19 2021 By Wed the subtropical ridge will be centered INVOF 4-Corners region and the mid-level trough will have pinched off from the wlys with the remnant cyclonic circulation well to e of W TX. This will place W TX/SE NM in ne flow aloft with a noticeable theta-e minima encompassing the area, thus convective concerns will be minimized, even the mtns. Little change in the pattern described above for Thu, but by Fri/Sat the cyclonic circulation will have moved w and in close enough proximity to CWFA for isold-scattered SHRA/TSRA. Otherwise "the summer that wasn't" will continue on as the low mid- level heights directly support below normal high temperatures even thru Fri the 25th. Thereafter a more typical presence of the subtropical ridge is indicated and thus warmer. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 87 66 87 / 20 20 0 0 Carlsbad 70 88 67 90 / 20 20 0 0 Dryden 74 92 71 91 / 30 30 10 0 Fort Stockton 70 90 67 90 / 30 30 10 0 Guadalupe Pass 67 83 64 85 / 20 20 10 0 Hobbs 66 84 63 86 / 20 30 0 0 Marfa 62 85 57 85 / 30 30 10 0 Midland Intl Airport 69 87 65 87 / 20 30 0 0 Odessa 69 87 65 88 / 20 30 0 0 Wink 71 90 67 92 / 20 30 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...10
Hazardous weather outlook, Jul 19, 2:02 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jul 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jul 19 2021 /102 PM MDT Mon Jul 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will remain possible through mid evening. The main concerns with these storms will be gusty winds, lightning, and brief heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jul 19, 3:46 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
346 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 6 SSW PECOS 31.34N 103.55W
07/16/2021 Reeves TX EMERGENCY MNGR
A LIKELY MICROBURST WITH WINDS ESTIMATED TO BE 90 MPH
DAMAGED 3 TRAVEL TRAILERS. TIME ESTIMATED FROM RADAR.
&&
JULIE.PHILLIPSONSpecial weather statement, Jul 19, 8:24 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 824 PM CDT Mon Jul 19 2021 TXZ050-200215- Andrews TX- 824 PM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREWS COUNTY UNTIL 915 PM CDT... At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles east of Eunice, moving south at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Frankel City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3252 10292 3249 10273 3220 10271 3226 10304 TIME...MOT...LOC 0124Z 012DEG 8KT 3243 10284 84
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.